PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are the warning signs of an acetaminophen overdose?

ANSWER

If you think you may have accidentally taken too much acetaminophen, you may have:

1. Nausea

2. Loss of appetite

3. Vomiting

4. Sweating

5. Diarrhea

These symptoms may not start until hours after you've taken the drug. By the time you notice something’s wrong, your liver may already be severely damaged.

If you have questions about whether you took the right amount, call your local poison control center, which will tell you if you need to go to the ER. If you think someone may have overdosed, call 911.

SOURCES:

Acetaminophen Awareness Coalition.

American Liver Foundation.

FDA.

Reviewed by Minesh Khatri on March 31, 2019

SOURCES:

Acetaminophen Awareness Coalition.

American Liver Foundation.

FDA.

Reviewed by Minesh Khatri on March 31, 2019

NEXT QUESTION:

What are the three major types of hepatitis in the U.S.?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.